CSN Login
Members Online: 4

Raynaud's and pain after chemo

Debbie Lou
Posts: 14
Joined: Nov 2009

Is there anyone out there diagnosed with Raynaud's after chemo? Im a will be 15 year survivor of Hodgkins Lymphoma on the 17th of this month and it seems like Im falling apart. I hurt all over most days. Im only 37years old and sometimes I move like a 90 year old woman. I was told I had Raynaud's right after chemo and my fingers don't seem to turn white as much but my legs have started to turn purple along with my feet. I notice it more when I get out of the shower. Im seeing a neurologist right now for the pain but Im afraid she wont be able to help me with the pain although she seems to think it is Fibromyalgia. I just dont know. I want my life back and Im sick of feeling like a side show. I would be greatful if anyone out there could share any information about Raynaud's or pain after chemo. Thanks in advance.

CindiLouWho
Posts: 3
Joined: Mar 2010

I have small cell lung cancer. I have had four rounds of chemo. The last time I had chemo was December 9th. One week ago, both of my hands turned blue. It was like I dipped my palms in blue ink! Very scary! A few days later I was told that it was Raynaud's and is a rare side effect of one of my chemo drugs. It happens usually in response to cold or strong emotions, or repetitive movement. The tiny blood vessels spasm and the hands/feet/ears/nose turn first pale, then blue due to lack of oxygen in the tissues, and then red or flushed as the blood returns. Some medicines can make it worse; cold medicines, like sudafed and high blood pressure or heart meds. There are also medicines that may help with this condition. This can be a serious condition because it can lead to gangrene. Google Raynaud's for more specific info. Mine came after I had been knitting (repetitive movement). I also have neuropathy from this chemo drug. My hands and feet tingle almost constantly. I hope all this helps and I know how scary this can be.

Debbie Lou
Posts: 14
Joined: Nov 2009

What chemo drug are they saying caused this and did they say if it will get better or is it a live long thing. I know it is scary I was at the grocery store and reached into the freezer to get some veg. and my fingers when white and scared me half to death. Im sorry you are going through treatment I hope you will be finished soon. Thanks so much for sharing this info with me It does help. Im just concerned because it has always been my hands turning white and now it is my legs turning purple after a shower. They have never offered any med. for the symptoms. I have had it going on 15 years now. Hands dont turn as much as they did. I have tingling in my arms and hands. They say it is not neuropathy at this point they just diagnosed me with Fibromyalgia and I have to go see a specialist because of it and my blood is not quite right. Im tired of all the doctors cause I have some kind of sleep disorder too so I have to see a sleep specialist now too. Fun Fun. I guess I need to just deal with it and be happy Im alive right? Sorry for venting.

CindiLouWho
Posts: 3
Joined: Mar 2010

No problem with the venting---it is part of what this forum is for. They say it is a rare side effect of Cisplatin. I have met some people who have had their neuropathy improve. Now, they only have it in one foot. The doctors say they do not know. I now have to see a surgeon because I broke my wrist today. I cried for a few minutes and then you just have to laugh! I take things one day at a time and look for the positives.

Debbie Lou
Posts: 14
Joined: Nov 2009

Bless your heart. I'm sorry about your wrist I know that was the last thing you need right now I hope it heals quick for you. Hang in there.Thanks for all your help

nichole18yearsu...
Posts: 1
Joined: Jan 2013

Ive had this problem as well. Im 41 now and its gotten worse this last year also joint pain/fatigue at times. Im not treated for it yet. Also developed scalp psoriasis in last 5 years. Thought maybe Psoriatic arthritis/hypothyroidism(radiation treatment)? Raynauds can be primary or secondary to underlying autoimmune disease. Not sure the true root of mine, just know it started after chemo. There are cardiac/bloodpressure meds you can take for vasodialation to help but im leary of side effects. I just get up everyday and put one foot in front of the other and thank god I survived the cancer and try to endure/manage the longterm side effects of treatment. Its very frustrating to feel twice your age. I find that avoiding the cold and forcing myself to stay active is the best thing. Fibromyalgia can be a mysterious diagnosis that is difficult to treat and often can lead to lots of pain meds. If you can join yoga that would be great. keeps your joints moving and good for stress relief since stress triggers it too. Hope I can help.    In the same boat : /

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network